Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 193, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 3:50 PM CDT for Pecos County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 12, 2015, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 108 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:23 PM CDT | HAIL 2.5 | 18 Ene Fort Stockton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS54 KMAF 122050
SVRMAF
TXC371-122145-
/O.NEW.KMAF.SV.W.0193.150612T2050Z-150612T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 445 PM CDT
* AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GIRVIN...AND MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3081 10223 3076 10281 3115 10275 3118 10243
3113 10243 3109 10241 3109 10236
TIME...MOT...LOC 2050Z 345DEG 8KT 3100 10253
HAIL...1.25IN
WIND...60MPH
$$
DH1 follow-up statement
155
WWUS54 KMAF 122122
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT FRI JUN 12 2015
TXC371-122145-
/O.CON.KMAF.SV.W.0193.000000T0000Z-150612T2145Z/
PECOS TX-
422 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PECOS
COUNTY UNTIL 445 PM CDT...
AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF GIRVIN...AND MOVING SOUTH AT 10 MPH. THIS STORM IS CROSSING U.S.
HWY 385.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3081 10223 3076 10281 3115 10275 3118 10243
3113 10243 3109 10241 3109 10236
TIME...MOT...LOC 2121Z 345DEG 8KT 3098 10253
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT Fri Jun 12 2015 .DISCUSSION... A series of upper level troughs moving across the Rockies yielding a lee surface trough and plentiful moisture will make way for an active weather pattern over the next several days. Strong to severe storms will be possible today across the Permian Basin and Lower Trans Pecos. Strong heating east of the dryline where dewpoints are in the 60s will increase instability and yield CAPE values ranging between 2000-3000 j/kg. In addition to moderate instability, steep mid level lapse rates and shear values of 20-35 kts will aid severe thunderstorms development. Another interesting note is a boundary pushing south across the Permian Basin from the north, which supported morning showers and thunderstorms. This E-W boundary could be another focus for thunderstorms as the day progresses. The West Texas mesonet 2 SE of Lamesa received nearly an inch of rain this morning, which shows how high the moisture content is across the area. Precipitable Water values are reaching 2-3 standard deviations above normal. So in addition to the threat of large hail and damaging winds, localized flooding will also be a threat with any thunderstorm today. By tonight, expect storms to form more of a line as a strong low level jet of 30-45 kts will help support storms as they move east. Saturday will also pose a threat for severe weather as well with the mid level trough supporting maintenance of the surface lee trough over eastern New Mexico and West Texas. Instability and shear are not as good, but will be enough to support strong to severe storms east of the dryline and along the higher terrain. Thunderstorm and rain chances will remain with the upper level weakness still lingering around the area through the end of the weekend into early next week. Temperatures will be slightly below normal over the next several days, and most likely will remain near normal through the end of next week. The upper level pattern looks to flatten and flow aloft becomes fairly weak, but will keep low end chances of rain into middle week as plenty of moisture will remain across the area. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 91 70 93 / 30 40 40 30 BIG SPRING TX 72 92 72 91 / 40 30 50 30 CARLSBAD NM 68 100 67 98 / 10 20 20 20 DRYDEN TX 74 92 74 92 / 30 20 40 20 FORT STOCKTON TX 72 96 71 93 / 20 40 40 50 GUADALUPE PASS TX 66 86 65 86 / 0 20 10 20 HOBBS NM 68 97 67 95 / 20 40 30 30 MARFA TX 62 90 60 90 / 10 30 30 50 MIDLAND INTL AIRPORT TX 72 93 71 92 / 30 30 40 30 ODESSA TX 72 93 71 92 / 30 30 30 30 WINK TX 73 99 73 98 / 10 30 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/06 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT FRI JUN 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 12, 11:46 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1146 AM CDT FRI JUN 12 2015 TXZ063-121715- GLASSCOCK- 1146 AM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING CENTRAL GLASSCOCK COUNTY UNTIL 1215 PM CDT... AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL GLASSCOCK COUNTY...7 MILES NORTHWEST OF GARDEN CITY...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. && LAT...LON 3206 10150 3187 10140 3185 10169 3195 10173 TIME...MOT...LOC 1644Z 248DEG 13KT 3192 10161
Special weather statement, Jun 12, 2:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT FRI JUN 12 2015 TXZ075-082-122030- PECOS-TERRELL- 243 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 330 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY..35 MILES SOUTH OF FORT STOCKTON...AT 241 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...NICKEL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3050 10250 3028 10253 3032 10285 3050 10283 TIME...MOT...LOC 1941Z 276DEG 16KT 3040 10273
Special weather statement, Jun 12, 2:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT FRI JUN 12 2015 TXZ074-081-122030- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 255 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL BREWSTER COUNTY UNTIL 330 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF ALTUDA AT 255 PM CDT...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3036 10309 2992 10324 3017 10356 3030 10352 TIME...MOT...LOC 1955Z 290DEG 11KT 3018 10342
Special weather statement, Jun 12, 3:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT FRI JUN 12 2015 TXZ081-122100- BIG BEND AREA- 330 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 400 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF MARATHON AT 330 PM CDT...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 2986 10308 2983 10356 3023 10357 3029 10319 TIME...MOT...LOC 2030Z 000DEG 5KT 3013 10344
Special weather statement, Jun 12, 3:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 PM CDT FRI JUN 12 2015 TXZ075-081-082-122100- PECOS-TERRELL-BIG BEND AREA- 332 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 400 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF LONGFELLOW AT 332 PM CDT...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3039 10228 3002 10261 3037 10287 3049 10272 TIME...MOT...LOC 2032Z 312DEG 15KT 3028 10263
Special weather statement, Jun 12, 3:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CDT FRI JUN 12 2015
TXZ068-069-075-122100-
CRANE-PECOS-UPTON-
334 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON
COUNTIES UNTIL 400 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF GIRVIN AT 334 PM
CDT...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO
55 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3099 10224 3100 10261 3111 10264 3130 10235
3108 10227 3108 10236 3107 10233 3104 10229
3104 10226
TIME...MOT...LOC 2034Z 243DEG 10KT 3110 10251The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:16 AM CDT | Special Weather Statement | MAF | Dawson | 44 min |
| Jun 12, 11:46 AM CDT | Special Weather Statement | MAF | Glasscock | 29 min |
| Jun 12, 2:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 12, 2:55 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 12, 3:30 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 12, 3:32 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 12, 4:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 12, 4:03 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Jun 12, 4:21 PM CDT | Special Weather Statement | MAF | Andrews | 39 min |
| Jun 12, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| Jun 12, 4:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 18 min |
| Jun 12, 4:47 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 42 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 44 min |
| Jun 12, 5:05 PM CDT | Special Weather Statement | MAF | Crane | 25 min |
| Jun 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 46 min |
| Jun 12, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 46 min |
| Jun 12, 5:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 4 hr |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 12, 5:40 PM CDT | Special Weather Statement | MAF | Terrell | 35 min |
| Jun 12, 5:44 PM CDT | Tornado Warning | MAF | Ector | 25 min |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:56 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| Jun 12, 6:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jun 12, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 50 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.